Email
Password
Remember meForgot password?
    Log in with Twitter

article imageAntibiotic Avelox may seriously damage liver, warns Health Canada

By Gordon K. Chan     Mar 23, 2010 in Health
A safety review by Health Canada has prompted the regulator to release a public warning of rare but potentially life threatening liver complications from taking Avelox or moxiflaxin.
Avelox or moxiflaxin has been linked to potential liver failure reports CBC.
The antibiotic is prescribed for the treatment of range of bacterial infections, including respiratory illnesses.
Avelox may be taken orally or by injection. If patients experience the following symptoms, Health Canada advises to stop taking the drug immediately and consult a medical professional:
Abdominal pain.
Loss of appetite.
Yellowing of the skin and eyes.
Severe itching.
Dark urine.
Pale-coloured stools.
Bayer Inc., the drug's manufacturer, has been advised to update the labelling to warn of health safety.
A similar review had been conducted by the European Medicines Agency.
More about Avelox, Health canada, Antibiotic, Liver
More news from
Latest News
Top News